Klonopin is a prescription drug used to treat seizure disorders. It is also known as clonazepam and is prescribed for a variety of seizure disorders, as well as panic disorders. It can also be used to treat Lennox-Gastaut syndrome. Klonopin falls into the classification of drugs known as benzodiazepines.
Benzodiazepines can be potent prescription drugs. As a result, users often become dependent and end up abusing these medications. Because of their potency, a medically supervised rehab program is usually needed for users to make a full recovery from their addiction.
Klonopin And The Body
Substances from the benzodiazepine family of drugs have a depressant effect both mentally and physically. This makes the user feel slowed down. The “slow motion” effect on a user’s body and mind can become addictive.
As tolerance increases, and more klonopin is taken, it will begin to depress the entire central nervous system. This causes a sense of euphoria that people who become addicted to klonopin will constantly seek.
The effects of being on klonopin continue even after the high has worn off. The after-high effects typically include drowsiness, a relaxed feeling throughout the body, and slurred speech. Someone abusing the drug can experience feelings ranging from mild fatigue to complete sedation.
The effects of klonopin can begin almost instantly. From there, effects have been known to last 8-10 hours. Users of klonopin have been known to black out while taking it and may also start eating and drinking in excess. They may even experience increased feelings of tiredness, or may abuse other substances since their inhibitions have been lowered by klonopin.
It’s important to take klonopin as per your doctor’s instructions. Because of the drug’s potency, the smallest change in your dosage could lead to physical dependency.
The two most common uses for klonopin are seizures and anxiety disorders. For seizures, the most common dosage of klonopin is a .5 milligram dose three times per day. This is for children 10 and over. Your doctor will monitor your dosage and adjust as necessary. A medical professional may increase the dosage to 1 or 2 milligram pills, but a proper dosage will rarely exceed 20 milligrams per day.
For a typical adult, panic disorder dosages will start at .25mg twice a day. Your doctor may adjust your dosage as needed, and depending on your condition, but in most cases it won’t exceed 4mg per day.
If you miss one of your scheduled doses, you should take it as soon as you can. If you realize you missed a dose, and you’re due to take your next dose, do not double dose. If this is the case, medical professionals advise skipping the prior dose and only taking the current one. Double dosing klonopin may increase the risk of dependency on the medication.
People who take klonopin to get high are unaware of the proper doses. Therefore, they don’t know when too much is too much, and they are at the greatest risk for overdose. Klonopin should only be taken if its been prescribed to you by a medical professional for a legitimate medical reason.
Klonopin Short Term Symptoms
What does klonopin feel like in the short term? It can have several effects on the body and mind shortly after taking it. People on klonopin may seem constantly fatigued. This is due to the long half-life of klonopin. It takes 40 hours for half the dosage of klonopin to process out of a user’s system.
As users come down off their high, they may experience mood swings. Being on the drug throws your system and brain chemistry out of whack. As a result, users are more likely to experience anger or sadness as they come down. Depression and anxiety are also common as users come off the euphoric effects of the drug.
Dizziness, slowed reactions, cravings for food, loss of appetite, and cravings for more klonopin are also common when taking this substance. Nausea is also possible during this after-high period.
A lot of klonopin users will combine klonopin with alcohol to increase the effects of both substances. This can be incredibly dangerous. Not only does this increase the chance of blackouts, but it also increases the risk of respiratory failure. Klonopin is a central nervous system depressant. With the central nervous system slowed, things like breathing and heart rate also begin to slow down. This can lead to coma or death in chronic cases.
Klonopin and alcohol are both depressants. They work together to increase each other’s effects. Because both substances combined can have an extremely sedative effect, it may be difficult to spot an overdose.
Slurred speech and extreme drowsiness may be signs of klonopin overdose. If someone may have overdosed on klonopin they may also experience confusion, lack of coordination, confusion, and unsteadiness. Klonopin can also lead to low blood pressure, hallucinations, difficulty breathing, physical weakness, and memory impairment.
If you notice any of these side effects in someone who you know has taken klonopin, please seek medical attention immediately.
What Does Klonopin Feel Like?
Klonopin is a central nervous system depressant. When someone is high on klonopin, they experience slowed body and brain function. Users may feel relief from anxiety, frustration, and agitation. You may experience sleepiness if too much is taken. Many compare the high to being in a zombie-like state.
The calming sensation of is attractive to people who are looking to get high. That euphoric, calming feeling is what makes people want to take more of the drug, which ultimately results in addiction.
The rate of recovery from benzodiazepine addiction without help is shockingly low. The slightest change in dosage can result in dependency. It’s just as easy to get addicted by accidentally misusing your prescription, as it is to get addicted by using it recreationally. People wondering “what does klonopin feel like” may quickly find themselves dependent on this strong benzodiazepine drug.
It is strongly recommended that you seek out a medically supervised rehab program to overcome addiction. Studies have shown that people checking themselves in to rehab for benzodiazepine addiction has increased 300% over the past 10 years.
If this powerful drug has taken a hold of you, or a loved one, know you’re not alone. It’s ok to reach out for help. Enrolling in a medical facility will help to increase your chances of a happy, healthy recovery.